Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 16, NWS Denver/Boulder, CO

December 22, 201412 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Dec 22, 2014, 6:01 AM MST for 12 counties in Colorado. It took effect at Dec 23, 2014, 2:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2014, 6:01 AM MST (13:01 UTC)
In effect from
Dec 23, 2014, 2:00 AM MST
Expired
Dec 23, 2014, 5:24 AM MST
In force
3 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS75 KBOU 221301
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
601 AM MST MON DEC 22 2014

...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH EARLY TUESDAY
AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO...

COZ038-041>051-222115-
/O.NEW.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
601 AM MST MON DEC 22 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* TIMING...HIGH WINDS MAY DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST
  COLORADO.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...PEOPLE  PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
3 follow-up statements
809 
WWUS75 KBOU 222047
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
147 PM MST MON DEC 22 2014

...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH EARLY TUESDAY
AFTERNOON OVER THE PLAINS OF NORTHEAST COLORADO...

.STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF
NORTHEAST COLORADO BEHIND A STRONG LOW PRESSURE SYSTEM OVER THE
CENTRAL PLAINS. IN ADDITION TO THE STRONG WINDS...SCATTERED SNOW
SHOWERS WILL BE POSSIBLE. THE STRONG WINDS COMBINED WITH THE SNOW
WILL COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES UNDER THE SNOW
SHOWERS. 

COZ042-044-046>051-230500-
/O.UPG.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/
/O.NEW.KBOU.HW.W.0022.141223T0900Z-141223T2000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
147 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 1 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND
  CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF
  NORTHEAST COLORADO.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL
  CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING
  SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ038-041-043-045-230500-
/O.CON.KBOU.HW.A.0016.141223T0900Z-141223T2000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON...
FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL...
LEADER
147 PM MST MON DEC 22 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* TIMING...HIGH WINDS MAY DEVELOP LATE TONIGHT AND CONTINUE 
  THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF NORTHEAST 
  COLORADO. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL
  CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING
  SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
626 
WWUS75 KBOU 230354
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
854 PM MST MON DEC 22 2014

...HIGH WINDS AND HAZARDOUS TRAVEL CONDITIONS EXPECTED LATE
TONIGHT THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF
NORTHEAST COLORADO...

.STRONG NORTH WINDS WILL DEVELOP OVER MOST OF NORTHEAST COLORADO
BEHIND A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. IN
ADDITION TO THE STRONG WINDS...LIGHT SNOW IS ALSO EXPECTED MAINLY
OVER THE EASTERN PLAINS AND THEN TOWARD THE PALMER DIVIDE AREA.
THE STRONG WINDS COMBINED WITH THE SNOW WILL COULD REDUCE
VISIBILITY TO NEAR ZERO AT TIMES UNDER THE SNOW SHOWERS.

COZ042-044-046>051-231300-
/O.CON.KBOU.HW.W.0022.141223T0900Z-141223T2000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
854 PM MST MON DEC 22 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM MST
TUESDAY...

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND 
  CONTINUE THROUGH EARLY TUESDAY AFTERNOON OVER THE PLAINS OF 
  NORTHEAST COLORADO. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING SNOW.
  LOCAL WHITEOUT CONDITIONS WILL BE POSSIBLE MAINLY SOUTH OF THE
  INTERSTATE 76 CORRIDOR.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL
  CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING
  SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS SHOULD
CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE.

&&

$$

COZ038-041-043-045-231300-
/O.EXT.KBOU.HW.A.0016.141223T1200Z-141223T2000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON...
FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL...
LEADER
854 PM MST MON DEC 22 2014

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH
TUESDAY AFTERNOON...

* TIMING...HIGH WINDS MAY DEVELOP EARLY TUESDAY MORNING AND
  CONTINUE INTO EARLY TUESDAY AFTERNOON. 

* WINDS...NORTHWEST 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH
  POSSIBLE MAINLY IN AREAS ALONG AND EAST OF A LINE FROM NEAR
  CHEYENNE WYOMING TO GREELEY...BENNETT...AND KIOWA.

* VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING
  SNOW...MAINLY OVER THE PALMER DIVIDE EXTENDING INTO EASTERN
  ARAPAHOE COUNTY.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL
  CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING
  SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
404 
WWUS75 KBOU 231224
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
524 AM MST TUE DEC 23 2014

COZ038-041-043-045-231330-
/O.CAN.KBOU.HW.A.0016.000000T0000Z-141223T2000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...EATON...
FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...DEER TRAIL...
LEADER
524 AM MST TUE DEC 23 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

GUSTY NORTHWEST WINDS WILL PERSIST MORE OF THE DAY TODAY BUT ARE
EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA.

$$

COZ042-044-046>051-232030-
/O.EXT.KBOU.HW.W.0022.000000T0000Z-141223T2200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
524 AM MST TUE DEC 23 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* TIMING...PERIODS OF HIGH WINDS WILL OCCUR THROUGHOUT THE DAY.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* VISIBILITY...MAY FALL UNDER A QUARTER MILE DUE TO BLOWING 
  SNOW. LOCAL WHITEOUT CONDITIONS WILL BE POSSIBLE MAINLY SOUTH 
  OF THE INTERSTATE 76 CORRIDOR. 

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG 
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING 
  TRAVEL OR USE ALTERNATE ROUTES. IN ADDITION TO POWERFUL 
  CROSSWINDS...DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING 
  SNOW THAT MAY REDUCE VISIBILITY TO NEAR ZERO AND CAUSE BRIEF 
  WHITEOUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS SHOULD
CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 22, 3:38 AM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 22, 3:38 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
338 AM MST MON DEC 22 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 333 AM MST MON DEC 22 2014

NO MAJOR CHANGES PLANNED WITH THE LATEST GRIDS. STRONG NORTHWEST
FLOW ALOFT OVER THE AREA EARLY IN THE PERIOD WILL GRADUALLY VEER
AROUND TO NORTHERLY AS UPPER CYCLONE HEADS SOUTH INTO THE CENTRAL
PLAINS. SUFFICIENT MOISTURE AND INSTABILITY IN THIS FLOW FIELD TO
KEEP THE OROGRAPHIC COMPONENT OF THE SNOW GOING IN THE HIGH
COUNTRY DESPITE ANY STRONG QG ASCENT. WITH THIS IN MIND WILL
MAINTAIN THE MOUNTAIN HIGHLIGHT AS IS. THE 07Z EXPIRATION TIME
APPEARS REASONABLE WITH CONDITIONS IMPROVING THIS EVENING.

A FEW SNOW BANDS ARE PRESENT EAST OF THE MOUNTAINS AT 10Z AND
THIS SCENARIO OF OCCASIONAL SNOW BANDS WILL PROBABLY CONTINUE OFF
AND ON TODAY GIVEN THE AFOREMENTIONED FLOW PATTERN. SOME OF THE
HEAVIER ONES COULD PROVIDE A QUICK DUMP OF PRECIPITATION BUT
TEMPERATURES AT LOWER ELEVATIONS WILL LIKELY BE SUFFICIENT TO
PRECLUDE ANY SIGNIFICANT SNOW ACCUMULATIONS. THE PALMER DIVIDE
COULD BE AN EXCEPTION TO THIS. THE MODELS SUGGEST A BETTER CHANCE
OF PRECIPITATION OVER THE NORTHEAST CORNER TONIGHT AS A BLOB OF QG
ASCENT WORKS ITS WAY AROUND THE WESTERN PERIPHERY OF THE PLAINS
CYCLONE. WITH THE EXPECTED WINDS AND THE POSSIBILITY OF SNOW OUT
THERE...CONDITIONS COULD GET A BIT DICEY FOR A TIME LATE IN THE
PERIOD. TOTAL AMOUNTS OF PRECIPITATION ARE NOT EXPECTED TO BE
GREAT SO NO HIGHLIGHT FOR THAT IS NECESSARY AT THIS TIME.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 333 AM MST MON DEC 22 2014

STG NNW FLOW ALOFT WILL BE OVER THE AREA ON TUE.  MOISTURE WILL
CONTINUE TO DECREASE IN THE MTNS HOWEVER ENOUGH WILL LINGER AT MTN
TOP FOR -SHSN ESPECIALLY IN THE MORNING HOURS.  OVER NERN CO WITH
UPPER LEVEL JET OVERHEAD AND SOME MOISTURE MOVING ACROSS IN THE
MORNING HOURS THERE WILL BE A CHC OF LIGHT SNOW OVER THE PLAINS.  IN
ADDITION BNDRY LYR WINDS AROUND 50 KTS WILL LIKELY MIX DOWN TO
THE SFC WITH POTENTIAL FOR HIGH WINDS THRU EARLY AFTN SO WILL
ISSUE A WATCH FM THE WY-NE BORDER SOUTH TOWARDS LIMON. AS FOR
HIGHS WILL KEEP READINGS IN THE 35 TO 40 DEGREE RANGE OVER NERN
CO.

ON WED THE FLOW ALOFT WILL BECOME MORE WNW WITH ONLY SOME HIGHER LVL
MOISTURE MOVING ACROSS.  MEANWHILE SFC LEE TROUGH WILL DVLP ALONG
THE FRONT RANGE WITH DOWNSLOPE FLOW INCREASING BY AFTN.  THUS WILL
SEE WARMER TEMPS WITH HIGHS RANGING IN THE LOWER 50S AROUND DENVER
TO THE LOWER TO MID 40S OVER THE FAR NERN PLAINS.

FOR WED NIGHT INTO CHRISTMAS MORNING THE FLOW ALOFT WILL BECOME MORE
WLY. THERE COULD BE SOME POTENTIAL FOR HIGH WINDS IN THE FOOTHILLS
DEPENDING ON STRENGTH OF MTN WAVE AS COMPONENT ALONG WINDS INCREASE
TO 60 KTS.  BY THU AFTN THE FLOW ALOFT WILL BECOME MORE SWLY AS AN
UPPER LEVEL TROUGH MOVES SE INTO THE GREAT BASIN. MOISTURE WILL
BEGIN TO INCREASE IN THE MTNS WITH A CHC OF -SHSN BY AFTN. OVER
NERN CO IT LOOKS GENERALLY DRY AND MILD FOR THU AFTN WITH HIGHS IN
THE 45 TO 50 DEGREE RANGE. BY LATE AFTN AS MID LVL QG ASCENT
INCREASES THERE COULD BE A SLIGHT CHC OF RAIN SHOWERS OVER NERN
CO.

FOR THU NIGHT INTO EARLY FRI THERE IS NOT MUCH AGREEMENT BETWEEN THE
ECMWF AND GFS.  THE ECMWF HAS THE MAIN UPPER LEVEL TROUGH MOVING
ACROSS THU NIGHT WITH A GOOD SHOT OF MID LVL QG ASCENT AS A CDFNT
MOVES INTO NERN CO EARLY THU EVENING WITH INCREASING UPSLOPE FLOW AS
A SFC LOW INTENSIFIES OVER SERN CO. AS A RESULT THIS LEADS TO A GOOD
CHC OF SNOW FM THE MTNS ACROSS THE PLAINS.  MEANWHILE THE GFS KEEPS
THE MAIN SFC LOW OVER NERN CO WITH A BORA TYPE FNT MOVING ACROSS
LATE THU NIGHT INTO FRI MORNING WHICH KEEPS MOST OF THE PCPN IN THE
MTNS AND OVER THE FAR NERN PLAINS.  AT THIS TIME ITS STILL NOT CLEAR
HOW THINGS WILL EVOLVE THU NIGHT INTO EARLY FRIDAY.  FOR NOW WILL
KEEP 20 TO 30 PERCENT POPS OVER NERN CO FOR THU NIGHT.

FOR FRI INTO FRI NIGHT NWLY FLOW ALOFT WILL BE OVER THE AREA WITH
SOME MOISTURE IN THE MTNS WHICH WILL LEAD TO A CHC OF OROGRAPHIC
SNOW. OVER NERN CO WILL KEEP FCST DRY FOR NOW WITH HIGHS DROPPING
BACK INTO THE UPPER 20S TO LOWER 30S.

BY THE WEEKEND THE ECMWF AND GFS SHOW WEAK UPPER LEVEL RIDGING ON
SAT WITH ONLY A SLIGHT CHC OF -SHSN IN THE MTNS WITH DRY CONDITIONS
ELSEWHERE.  HIGHS WILL GENERALLY BE IN THE 30S ACROSS NERN CO.  BY
SUN THE GFS MOVES ANOTHER UPPER LEVEL TROUGH ACROSS THE AREA ALONG
WITH A CDFNT.  THIS WOULD LEAD TO ANOTHER GOOD CHC OF SNOW IN THE
MTNS WITH AT LEAST A SLIGHT CHC OF SNOW OVER NERN CO AS HIGHS STAY
IN THE 30S. MEANWHILE THE ECMWF DEVELOPS A DEEPER UPPER LEVEL TROUGH
OVER THE WRN US WHICH KEEPS THE FLOW SWLY ON SUNDAY.  THIS WOULD
LEAD TO A LOWER CHC OF SNOW IN THE MTNS WITH NO PCPN OVER NERN CO
ALTHOUGH HIGHS WOULD STILL STAY IN THE 30S.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 251 AM MST MON DEC 22 2014

GENERALLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE PERIOD.
HOWEVER ANY CONVECTIVE ACTIVITY THAT MOVES OR DEVELOPS OVER A
TERMINAL WILL LIKELY CAUSE AT LEAST MVFR CONDITIONS FOR A TIME.
LIGHTER WESTERLY WINDS WILL PROBABLY PREVAIL EARLY ON WITH A SHIFT
TO MORE NORTHWEST AND INCREASED SPEEDS TOWARDS MIDDAY. THESE
MODEST NORTHWESTERLIES ARE ANTICIPATED TO CONTINUE THROUGH THE
AFTERNOON AND OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
COZ038-041>051.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR COZ031>034.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR COZ030.

&&

SHORT TERM...ET
LONG TERM...RPK
AVIATION...ET
Hazardous weather outlook, Dec 22, 4:51 AM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
451 AM MST MON DEC 22 2014

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
451 AM MST MON DEC 22 2014

...HIGH WIND WATCH LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR THE
PLAINS OF NORTHEAST COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE IN MOST OF THE HIGH COUNTRY THROUGH THE DAY
AND INTO THE EVENING PRIOR TO TAPERING OFF AFTER MIDNIGHT.
SEVERAL MORE INCHES OF SNOW WILL ACCUMULATE DURING THIS TIME
IN THE MOUNTAINS AND HIGH VALLEYS. GUSTY WINDS WILL CONTINUE
IN THE HIGHER AREAS PRODUCING LOWERED VISIBILITIES AND MAKING
FOR DIFFICULT TRAVEL CONDITIONS.

SCATTERED SHOWERS WILL OCCUR FROM TIME TO TIME ACROSS LOWER
ELEVATIONS TODAY. THESE SHOWERS WILL LIKELY NOT PRODUCE MUCH
ACCUMULATION. A SOMEWHAT BETTER SITUATION FOR SNOW WILL OCCUR
OVER THE FAR NORTHEAST PLAINS LATER TONIGHT. WINDS THERE WILL
ALSO INCREASE WHICH COULD LEAD TO DIFFICULT TRAVELS CONDITIONS
ACROSS SEDGWICK...PHILLIPS...LOGAN AND WASHINGTON COUNTIES
OVERNIGHT.

STRONG...MOIST AND UNSTABLE NORTHWEST FLOW ALOFT ASSOCIATED WITH
A LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS WILL BRING
THE WINDS AND PRECIPITATION TO THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE
POSSIBLE OVER THE NORTHEAST PLAINS THROUGH EARLY TUESDAY
AFTERNOON. IN ADDITION THERE WILL BE A CHANCE OF LIGHT SNOW IN THE
MORNING AS WELL WHICH MAY LED TO POOR VISIBILITIES IN BLOWING
SNOW. IN THE MOUNTAINS THERE WILL BE SOME ADDITIONAL LIGHT SNOW
WITH ONLY MINOR ACCUMULATIONS.

FOR WEDNESDAY IT WILL BE DRY AND MILD. ON CHRISTMAS THERE WILL BE
A CHANCE OF SNOW IN THE MOUNTAINS. OVER NORTHEAST COLORADO IT WILL
BE DRY AND MILD. THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA BY
CHRISTMAS NIGHT WHICH WILL BRING A GOOD CHANCE OF SNOW TO THE
MOUNTAINS WITH A CHANCE OF SNOW OVER NORTHEAST COLORADO. ON
FRIDAY IT WILL BE COLDER WITH A CHANCE OF SNOW IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL OR HIGH WINDS WILL BE APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 1:47 PM MSTHigh Wind WarningBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more27 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.